Wildfire, Carson
- When
- June 13, 2:39 PM CST to 7:00 PM CST
- Where
- Carson forecast zone
- Property damage
- $85,000
- Reported by
- Park/Forest Service
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the Russ Wildfire Complex consisted of two separate wildfires and was located in Carson County about six miles south of Panhandle Texas around 1439 CST. The first wildfire consumed a measured one hundred and forty acres while the second wildfire consumed an estimated four hundred and ten acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the Russ Wildfire Complex consisted of two separate wildfires and was located in Carson County about six miles south of Panhandle Texas around 1439 CST. The first wildfire consumed a measured one hundred and forty acres while the second wildfire consumed an estimated four hundred and ten acres. The total acreage burned for the wildfire complex was five hundred and fifty acres. Although no injuries were reported, the wildfire destroyed one abandoned farm house and one outbuilding was damaged. The wildfire complex was contained around 1900 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 13, 2:10 PM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT MON JUN 13 2011
.DISCUSSION...
AN OUTFLOW BOUNDARY...FROM LAST NIGHT/S CONVECTION ACROSS THE
CENTRAL HIGH PLAINS...HAS PUSHED INTO THE OKLAHOMA PANHANDLE. A
COLD FRONT STRETCHES FROM NEAR COS TO JUST NORTH OF SLN. THERE IS
SOME SURFACE MOISTURE ACROSS THE EASTERN PANHANDLES AND THIS STILL
LOOKS LIKE THE MOST LIKELY AREA TO SEE A SHOWER OR THUNDERSTORM
THIS EVENING...ALTHOUGH IT WILL BE A VERY SLIGHT CHANCE.
THE COLD FRONT WILL PUSH SOUTH ACROSS THE PANHANDLES ON TUESDAY.
HAVE NOT CHANGED THE FORECAST HERE. THE NAM MODEL HAS NOW SLOWED
THE FRONT AND THE GFS HAS SPED UP THE FRONT A LITTLE...BUT BOTH OF
THESE ARE STILL NOT QUITE AS FAST AS WHAT WE CURRENTLY HAVE GOING.
WITH THE CLOSE PROXIMITY OF THE FRONT ALREADY...BELIEVE OUR
CURRENT FORECAST HAS THE BEST SHOT AT VERIFYING. WILL CONTINUE
WITH THE IDEA OF KEEP POPS A LITTLE FURTHER SOUTHWEST OF WHERE THE
MODELS HAVE THEM GIVEN THE FURTHER SOUTH PLACEMENT OF THE FRONT
DURING PEAK HEATING. LOW LEVEL MOISTURE WILL POOL BEHIND THE FRONT
AND THE WIND SHEAR WILL ONLY INCREASE WITH THE APPROACH OF AN UPPER
LEVEL SHORT WAVE TROUGH. CERTAINLY CAN NOT RULE OUT A SEVERE STORM
OR TWO GIVEN THE INSTABILITY...SHEAR AND MOISTURE.
THE CENTER OF THE UPPER LEVEL RIDGE OVER CENTRAL AND SOUTHEAST TEXAS
TODAY WILL MOVE TO NORTHERN MEXICO TUESDAY INTO THURSDAY AS THE
UPPER LEVEL TROUGH MOVES ACROSS THE PLAINS TO OUR NORTH. THE UPPER
RIDGE WILL THEN BUILD BACK ACROSS THE SOUTHEAST HALF OF TEXAS LATE
THIS WEEK INTO EARLY NEXT WEEK. THE FLOW ALOFT WILL BECOME MORE
NORTHWEST TO WESTERLY TUESDAY THROUGH THURSDAY BEFORE
TRANSITIONING BACK TO SOUTHWESTERLY ACROSS THE PANHANDLES. THIS
WESTERLY FLOW MAY HELP TO FORM A DRYLINE ACROSS OUR EASTERN CWA
MOST DAYS THURSDAY AND BEYOND. THIS DRYLINE MAY BECOME ACTIVE ON
ANY ONE OF THESE DAYS. RIGHT NOW IT IS STILL TOO FAR OUT TO
DETERMINE EXACTLY WHAT DAY THAT MAY BE. FOR NOW WILL TAKE IT ONE
DAY AT TIME GIVEN THE POSSIBILITY OF THE PRESENCE OF A CAP ALOFT AND
THE UNCERTAINTY OF ANY UPPER LEVEL DYNAMICS.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE MID
EVENING BEFORE THE RELATIVE HUMIDITIES SLOWLY INCREASE. WINDS ARE
EXPECTED TO BE LIGHTER ON TUESDAY AHEAD OF A COLD FRONT WHICH
SHOULD MOVE THROUGH THE ENTIRE AREA BY LATE AFTERNOON. EASTERLY
WINDS ON WEDNESDAY WILL KEEP RELATIVE HUMIDITY VALUES OUTSIDE OF
THE CRITICAL AREA. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS
WILL MOSTLY LIKELY RETURN BY THE END OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 66 94 62 92 65 / 10 10 10 5 5
BEAVER OK 65 94 62 94 66 / 20 30 30 5 5
BOISE CITY OK 59 91 59 93 62 / 10 20 20 10 10
BORGER TX 67 95 67 95 68 / 10 20 20 5 5
BOYS RANCH TX 66 94 61 95 65 / 5 10 20 5 5
CANYON TX 65 96 62 93 64 / 10 10 10 5 5
CLARENDON TX 71 99 65 94 68 / 20 10 20 5 5
DALHART TX 62 92 58 93 62 / 5 20 20 10 10
GUYMON OK 62 93 61 92 63 / 20 30 30 5 5
HEREFORD TX 63 97 61 93 63 / 5 10 10 5 5
LIPSCOMB TX 65 92 63 93 67 / 20 30 30 5 5
PAMPA TX 64 95 62 92 67 / 20 20 20 5 5
SHAMROCK TX 71 97 63 93 68 / 20 20 20 5 5
WELLINGTON TX 73 104 67 96 69 / 20 20 20 5 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...NONE.
&&
05/15HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT MON JUN 13 2011 OKZ001>003-TXZ001>020-141100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 315 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. SEVERE WEATHER IS NOT EXPECTED...BUT BRIEF STRONG GUSTY WINDS WILL BE POSSIBLE NEAR THE HIGH BASED SHOWERS AND THUNDERSTORMS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS EVENING ACROSS ALL OF THE TEXAS PANHANDLE DUE TO SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 3 AND 15 PERCENT. A RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM FOR ALL OF THE TEXAS PANHANDLE. ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE...ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND THIS EVENING DUE TO SOUTHWEST WINDS AROUND 15 MPH AND MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 3 AND 15 PERCENT. IN ADDITION CAUTION IS ADVISED ON AREA LAKES THROUGH THIS EVENING ACROSS ALL OF THE PANHANDLES DUE TO THE SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON AND EVENING ACROSS THE OKLAHOMA PANHANDLE...AS WELL AS NORTHERN... CENTRAL...AND EASTERN SECTIONS OF THE TEXAS PANHANDLE. SOME OF THESE STORMS CAN BE STRONG AND APPROACH SEVERE LEVELS WITH STRONG WINDS AND LARGE HAIL BEING THE MAIN THREATS. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MAINLY THE WESTERN AND CENTRAL SECTIONS OF THE PANHANDLES ON THURSDAY THROUGH SUNDAY DUE TO BREEZY SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS AND LOW RELATIVE HUMIDITY VALUES BETWEEN 5 AND 20 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD ALSO BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THURSDAY THROUGH SUNDAY. CLK
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325861.